Alert archive / Vermont / Special Weather Statements in 2015
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 3, 2015, 4:05 PM EDT for Bennington County, Vermont. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 3, 2015, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Albany, NY
County Bennington County, VT
The radar
The Albany radar (KENX), 98 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
624
WWUS81 KALY 032005
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT MON AUG 3 2015
NYZ084-VTZ013-032030-
SOUTHERN WASHINGTON-BENNINGTON-
405 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHERN BENNINGTON COUNTIES...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS OVER ARLINGTON...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON...MANCHESTER...SHAFTSBURY...DORSET...CAMBRIDGE...MANCHESTER
CENTER...WHITE CREEK...NORTH BENNINGTON...SUNDERLAND...SANDGATE...
PERU...GLASTENBURY...PERU TOWN CENTER...WEST SANDGATE...PAPER MILL
VILLAGE...PETERS FOUR CORNERS...MANCHESTER DEPOT...FRENCH HOLLOW...
HIDDEN VALLEY AND NORTH DORSET.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4311 7287 4312 7300 4301 7300 4288 7327
4294 7328 4294 7333 4305 7340 4315 7326
4331 7311 4330 7299 4330 7294 4319 7286
TIME...MOT...LOC 2005Z 232DEG 23KT 4309 7316
$$
SNYDER/JPVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:42 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 1:42 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 142 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND MOVE TO THE COAST BY MORNING. IT MAY TRIGGER STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL LINGER OVER QUEBEC THROUGH MUCH OF THE WEEK...BRINGING COOLER AIR INTO OUR REGION...AND TRIGGERING SCATTERED SHOWERS DURING THE AFTERNOON AND EVENING TUESDAY AND WEDNESDAY...MAINLY NORTH OF I90 AND OVER THE HIGHER TERRAIN. && .NEAR TERM /THROUGH TONIGHT/... SOME SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT... AS OF 930 AM EDT...MOST OF THE CIN IS MIXED OUT...A FINE LINE/PRE FRONTAL TROF IS FM SLK-BGM AND APPEARS IT WILL BE THE FOCUS OF CONVECTIVE DEVELOPMENT THIS AFTN. AHEAD OF IT SKIES HAVE BEEN SUNNY...TD ARE IN THE LOWER 60S AND TEMPS ARE IN THE 80S WITH A FEW MORE HOURS OF DIURNAL HEATING TO GO. AT 500HPA THE FIRST SHORT WV ROTATING AROUND THE BASE OF THE LARGE QB/ONT CUT OFF IS IN THE E GRTLKS AND MVNG SLOWLY E WITH THE BEST DYNAMICS N OR N OF FCA. MU CAPE VALUES ARE NOW IN THE VCNTY OF 1000-1500 J/KG...MID LEVEL LAPSE RATES ARE ARND 6.5C. SCT TSTMS WILL FORM ALONG THIS LINE DURING THE AFTN HRS...WHICH WILL BE COME STRONG AND SOME MAY BE SEVERE. THIS SCT-BKN LINE OF STORMS WILL PROGRESS IN BOWING SEGMENTS ACROSS THE RGN DURING THE AFTN AND EVNG. SEE LATEST SPC DISC. PRE- FRONTAL TROF WILL REACH SVT-RDG BY EVNG...AND DRIFT EAST AS ACTIVITY DIM AND ATMOS STABILIZES. OVERNIGHT THIS BOUNDARY WILL SHIFT EAST AS THE MAIN CDFNT MOVES INTO THE E GRTLKS...AND THEN TO COAST BY DAYBREAK. WITH CYCLONIC 500HPA FLOW ACROSS THE RGN AND COOLING AT 500HPACLOUDS WILL INCR N TWRD DAYBREAK. MINDS WILL REMAIN IN THE 60S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... TUESDAY...THE COLD FRONT WILL BE NEAR WRN NEW ENGLAND BY DAYBREAK. THE SFC DEWPT BOUNDARY WILL STILL BE PROGRESSING EAST ACROSS ERN NY. THE NAM IS ADVERTISING ALOT OF INSTABILITY FOR TUE WITH A DEEPLY SHEARED ENVIRONMENT. THE GFS HAS LESS AGAIN...BUT THERE IS A SMALL AREA OF HIGH INSTABILITY FROM THE THE MASS PIKE SOUTH AND EAST INTO NW CT. SPC DOES HAVE LITCHFIELD CTY CLIPPED BY THE MARGINAL RISK. MID LEVEL LAPSE RATES WILL BE AROUND 6.5C/KM WITH ANOTHER SHORT-WAVE ROTATING AROUND THE UPPER LEVEL LOW. WILL HAVE TO MONITOR FOR SOME STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL /NO ENHANCED WORDING YET/...ESPECIALLY FROM THE CAPITAL DISTRICT SOUTH AND EAST. LOW- LEVEL COLD ADVECTION WILL BE ONGOING DURING THE LATE MORNING INTO THE PM. DOWNSLOPING EFFECTS OFF THE ERN CATSKILLS/ERN DACKS MAY ALLOW MAX TEMPS TO GET INTO THE MID AND U80S IN THE HUDSON RIVER VALLEY/CAPITAL REGION. EXPECT M70S TO L80S IN MOST OTHER LOCATIONS...EXCEPT OVER THE SRN DACKS/SRN GREENS WHERE SOME U60S TO L70S ARE POSSIBLE IN THE COLD ADVECTION REGIME...AS H850 TEMPS LOWER TO +10C TO +16C FROM NW TO SE OVER THE FCST AREA BY THE LATE PM. A SLIGHT TO LOW CHC OF THUNDERSTORMS WILL CONTINUE UNTIL SUNSET. TUESDAY NIGHT...WITH THE LOSS OF THE DIURNAL HEATING THE SCT SHOWERS AND THUNDERSTORMS WILL DIMINISH QUICKLY. THE ISOLD-SCT SHOWERS MAY LINGER THE LONGEST OVER THE SRN DACKS. LOWS WILL GENERALLY BE IN THE MID 50S TO AROUND 60F WITH SOME U40S TO L50S OVER THE SRN DACKS/SRN GREENS. HUMIDITY LEVELS WILL BE QUITE COMFORTABLE. WED-WED NIGHT...THE FCST AREA WILL STILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW CENTERED OVER S-CNTRL QUEBEC. IN THE CYCLONIC FLOW ANOTHER PIECE OF SHORT-WAVE ENERGY WILL SWING ACROSS UPSTATE NY AND NEW ENGLAND. THE BEST CHC OF ISOLD-SCT SHOWERS DUE TO THE CYCLONIC VORTICITY ADVECTION WILL BE NORTH AND WEST OF THE CAPITAL REGION. H500 TEMPS WILL BE AROUND -15C TO -18C FROM ALY NORTH AND WEST. THE H500 HEIGHTS ARE ABOUT 2-3 STD DEVS BELOW NORMAL BASED ON THE LATEST GEFS FOR WED. H850 TEMPS WILL BE 1-2 STD DEVS BELOW NORMAL. HIGHS ON WED WILL BE IN THE M60S TO L70S OVER THE MTNS...AND MID AND U70S IN THE VALLEYS...WITH A FEW 80F READINGS NEAR KPOU. CLEARING SKIES AND LIGHT TO CALM WINDS WILL ALLOW FOR COOL NIGHT FOR THE FIRST WEEK OF AUG...WITH HIGH PRESSURE BUILDING IN. LOWS WILL RANGE FROM THE U40S TO M50S OVER THE FCST AREA. && .LONG TERM /THURSDAY THROUGH SUNDAY/... BELOW NORMAL TEMPERATURES EXPECTED WITH HIGHS MAINLY IN THE 70S. GUIDANCE IS IN GENERAL AGREEMENT THAT A COLD FRONT SHOULD STALL TO OUR SOUTH LATE IN THE WEEK SOMEWHERE ACROSS THE MID ATLANTIC REGION. THE EXACT LOCATION IS VERY MUCH IN QUESTION AT THIS TIME. GUIDANCE IS ALSO IN GENERAL AGREEMENT THAT A LARGE UPPER LEVEL LOW WILL MOVE NORTH OF THE CANADIAN MARITIMES LATE IN THE WEEK LEAVING THE GREAT LAKES REGION AND NORTHEAST UNDER A LONGWAVE TROUGH THOUGH THE WEEKEND. THE DIFFERENCES IN THE MODELS ARE ON HOW THEY HANDLE SHORT WAVE ENERGY MOVING THROUGH THE LONGWAVE TROUGH AND ITS IMPACTS THE POSITION OF THE STALLED BOUNDARY AND THE STRENGTHEN OF AN AREA OF LOW PRESSURE THAT IS EXPECTED TO FORM AND MOVE EASTWARD ALONG THE BOUNDARY. GUIDANCE HAVE NOT BEEN SHOWING ANY CONSISTENCY. AT THIS TIME...THE OPERATIONAL RUN OF THE GFS KEEPS THE BOUNDARY...LOW AND PRECIPITATION SHIELD TO OUR SOUTH WHILE THE ECMWF BRINGS A SOAKING RAINFALL TO THE AREA LATE THURSDAY NIGHT AND FRIDAY TO MAINLY TO AREAS SOUTH OF INTERSTATE 90. HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER TO MAINTAIN FORECAST CONSISTENCY AND HAVE CHANCE POPS FOR AREAS SOUTH OF I-90 LATE THURSDAY NIGHT AND FRIDAY. AS FOR THE WEEKEND...HAVE MAINLY SLIGHT CHANCES POPS SINCE THE TIMING OF ADDITIONAL SHORT WAVES IN HIGHLY UNCERTAIN. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A PERIOD OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT THE TAF SITES AS A COLD FRONT APPROACHES THE REGION LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL BE FAVORABLE FOR THE POSSIBILITY FOR SOME STRONG TO SEVERE THUNDERSTORMS. VFR CONDITIONS ARE EXPECTED WELL INTO THE AFTERNOON HOURS WITH CONDITIONS LOWERING TO MVFR WITH THE CONVECTION LATE THIS AFTERNOON AND EVENING. IFR CONDITIONS WILL BE POSSIBLE BUT HAVE NOT BEEN INCLUDE IN THE TAFS AT THIS TIME. OVERNIGHT GENERALLY MVFR CONDS W/AREAS 2SM IN BR. PATCHES OF IFR IN FOG ARE EXPECTED TO DEVELOP LATE TONIGHT AS THE CLOUD COVER DECREASES AND WINDS LIGHTEN UP. AT THE TAF SITES SOUTHERLY WINDS WILL CONTINUE 10 TO 20 KNOTS AND GUSTY INTO THE EVENING. WINDS WILL BECOME LIGHT SOUTHERLY LATER THIS EVENING...AND LIGHT AND VARIABLE OVERNIGHT. OUTLOOK... TUE NIGHT-THU: NO OPERATIONAL IMPACT. NO SIG WX. THU NIGHT-FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... A COLD FRONT WILL APPROACH FROM THE EASTERN GREAT LAKES REGION TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE COLD FRONT WILL BE EAST OF THE REGION TUESDAY MORNING...BUT AN UPPER LEVEL DISTURBANCE WILL CONTINUE THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON...AS COOLER AND DRIER AIR WILL ARRIVE FOR WEDNESDAY. THE RH VALUES WILL LOWER TO 40 TO 60 PERCENT THIS AFTERNOON...AND INCREASE TO 75 TO 100 PERCENT TONIGHT. THE RH VALUES WILL LOWER TO 35 TO 55 PERCENT TUESDAY AFTERNOON. THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH TODAY...AND SOUTH TO SOUTHWEST AT 5 TO 15 MPH TONIGHT. THE WINDS WILL BE FORM THE WEST TO NORTHWEST AT 10 TO 20 MPH ON TUESDAY WITH THE FRONT MOVING ACROSS THE REGION. && .HYDROLOGY... MAINLY DRY WEATHER IS EXPECTED THIS MORNING WITH SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES AND CROSSES THE REGION. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS AS PWATS RISE UP TO AROUND 1.5 INCHES AHEAD OF THE BOUNDARY. THE HEAVY RAINFALL COULD LEAD TO SOME MINOR FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. ALSO SOME SHARP WITHIN BANK RISES WOULD BE EXPECTED ON STREAMS...CREEKS AND SOME SMALL RIVERS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY ESPECIALLY DURING THE AFTERNOON AS THE UPPER LEVEL TROUGH AXIS APPROACHES AND PASSES OVER THE REGION. RAINFALL AMOUNTS MAY RANGE FROM A TENTH TO A THIRD OF AN INCH WITH LOCALLY HIGHER AMOUNTS. A TREND TOWARDS DRIER WEATHER WILL OCCUR ON WEDNESDAY...AND CONTINUE UNTIL FRIDAY MORNING. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...SNYDER SHORT TERM...WASULA LONG TERM...IAA AVIATION...SNYDER FIRE WEATHER...BGM/WASULA HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 3, 6:40 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 640 AM EDT MON AUG 3 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 640 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND OR LARGE HAIL AN INCH IN DIAMETER OR LARGER. THE STORMS WILL MOVE FROM THE SOUTHWEST TO NORTHEAST AT AROUND 35 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY SOME OF THE STORMS. THEY WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING IN SOME LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Aug 3, 3:08 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT MON AUG 3 2015
NYZ050-053-054-084-VTZ013-031930-
SOUTHERN WASHINGTON-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-BENNINGTON-
308 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RENSSELAER...
SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON AND SOUTHWESTERN
BENNINGTON COUNTIES...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR MECHANICVILLE...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
TROY...MECHANICVILLE...HOOSICK FALLS...WATERFORD...CAMBRIDGE...
GREENWICH...CENTER BRUNSWICK...HALFMOON...LEE...PITTSTOWN...WHITE
CREEK...EASTON...STILLWATER...SCHAGHTICOKE...VALLEY FALLS...EAST
SARATOGA JUNCITON...LINCOLNVILLE...MILLERTOWN...SPEIGLETOWN AND
PETERS FOUR CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE PONDING OF WATER IN POOR DRAINAGE LOCATIONS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4273 7359 4285 7377 4295 7367 4294 7363
4297 7363 4298 7361 4304 7359 4317 7347
4299 7319
TIME...MOT...LOC 1907Z 222DEG 26KT 4285 7362
JPVLocal storm report, Aug 3, 3:24 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL NISKAYUNA 42.82N 73.90W
08/03/2015 M1.00 INCH SCHENECTADY NY TRAINED SPOTTER
TREE LIMBS DOWN IN NISKAYUNA AND ROTTERDAM
&&
EVENT NUMBER ALY1500217
HELLERSpecial weather statement, Aug 3, 3:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT MON AUG 3 2015
NYZ050-053-054-084-VTZ013-032000-
SOUTHERN WASHINGTON-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-BENNINGTON-
328 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RENSSELAER...SOUTH
CENTRAL WASHINGTON AND SOUTHWESTERN BENNINGTON COUNTIES...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTER BRUNSWICK...OR
NEAR TROY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. A PERIOD OF HEAVY RAINFALL IS LIKELY WHICH WILL PRODUCE
PONDING OF WATER ON ROADS AND LOW LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
TROY...BENNINGTON...COHOES...HOOSICK FALLS...POWNAL...GREEN ISLAND...
GRAFTON...WATERFORD...CENTER BRUNSWICK...WYNANTSKILL...WEST SAND
LAKE...BRUNSWICK...HOOSICK...PITTSTOWN...POESTENKILL...WHITE CREEK...
NORTH BENNINGTON...OLD BENNINGTON...EAST HOOSICK AND PETERSBURG
JUNCTION.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4280 7313 4264 7359 4275 7369 4278 7368
4278 7370 4280 7372 4303 7333
TIME...MOT...LOC 1926Z 238DEG 25KT 4276 7358
SNYDER/JPVLocal storm report, Aug 3, 3:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL NEWPORT 44.94N 72.21W
08/03/2015 M1.00 INCH XXX XX NWS EMPLOYEE
&&
EHELLERSpecial weather statement, Aug 3, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT MON AUG 3 2015
NYZ084-VTZ013-032030-
SOUTHERN WASHINGTON-BENNINGTON-
405 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHERN BENNINGTON COUNTIES...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS OVER ARLINGTON...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON...MANCHESTER...SHAFTSBURY...DORSET...CAMBRIDGE...MANCHESTER
CENTER...WHITE CREEK...NORTH BENNINGTON...SUNDERLAND...SANDGATE...
PERU...GLASTENBURY...PERU TOWN CENTER...WEST SANDGATE...PAPER MILL
VILLAGE...PETERS FOUR CORNERS...MANCHESTER DEPOT...FRENCH HOLLOW...
HIDDEN VALLEY AND NORTH DORSET.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4311 7287 4312 7300 4301 7300 4288 7327
4294 7328 4294 7333 4305 7340 4315 7326
4331 7311 4330 7299 4330 7294 4319 7286
TIME...MOT...LOC 2005Z 232DEG 23KT 4309 7316
SNYDER/JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 48 min |
| Aug 3, 3:08 PM EDT | Special Weather Statement | ALY | Rensselaer | 22 min |
| Aug 3, 3:28 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Aug 3, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 32 min |
| Aug 3, 4:29 PM EDT | Special Weather Statement | ALY | Greene | 31 min |
| Aug 3, 5:04 PM EDT | Special Weather Statement | ALY | Albany | 26 min |
| Aug 3, 5:07 PM EDT | Special Weather Statement | ALY | Ulster | 38 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| Aug 3, 5:56 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga | 2 hr |
| Aug 3, 5:58 PM EDT | Special Weather Statement | ALY | Rensselaer | 47 min |
| Aug 3, 6:35 PM EDT | Special Weather Statement | ALY | Otsego | 55 min |
| Aug 3, 6:57 PM EDT | Special Weather Statement | ALY | Otsego | 33 min |
| Aug 3, 7:23 PM EDT | Special Weather Statement | ALY | Montgomery | 37 min |
| Aug 3, 7:32 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schenectady | 45 min |
| Aug 3, 4:22 PM EDT | Special Weather Statement | ALY | Windham | 23 min |
| Aug 3, 4:45 PM EDT | Special Weather Statement | ALY | Windham | 45 min |
| Aug 3, 6:10 PM EDT | Special Weather Statement | ALY | Windham | 50 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | ALY | Bennington | 23 min |
| Aug 3, 7:01 PM EDT | Special Weather Statement | ALY | Bennington | 29 min |
Nearby
Special Weather Statements in Vermont, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.